Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 287, NWS Jackson, MS

April 3, 2000Catahoula Parish, Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 11:45 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2000, 11:45 AM CDT (16:45 UTC)
Expired
Apr 3, 2000, 12:30 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Catahoula Parish, LA, Concordia Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-193 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 031646
SVRJAN
LAC025-029-031730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA
  SOUTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA

* UNTIL 1230 PM CDT

* AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER AVOYELLES PARISH...OR ABOUT 3 MILES NORTH
  OF MARKSVILLE...MOVING NORTHEAST AT 45 MPH.

* THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH TH@IS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3120 9219 3107 9204 3122 9188 3132 9172
          3148 9190

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:25 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 3, 7:25 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
725 AM CDT MON APR 3 2000

UPDATED ZONES TO ACCOUNT FOR TORNADO WATCH NUMBER 154 VALID UNTIL 12
NOON OVER SOUTHERN TWO-THIRDS OF THE FOREC$AST AREA.

15

In the hours before

Special weather statement, Apr 3, 10:31 AM CDT, 1 hour 14 minutes before
MSZ042>066-072>074-031630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF
TORNADO WATCH 154. COUNTIES CLEARED INCLUDE:

IN CENTRAL MISSISSIPPI:
YAZOO...MADISON MS...LEAKE...NESHOBA...WARREN...HINDS...RANKIN...
SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS...

TORNADO WATCH 154 REMAINS VALID UNTIL 1200 PM CDT MONDAY FOR THE
FOLLOWING COUNTIES:

IN CENTRAL MISSISSIPPI:
KEMPER...NEWTON...LAUDERDALE...SMITH...JASPER...CLARKE...

IN SOUTH MISSISSIPPI:
COVINGTON...JONES...MARION...LAMAR...FORREST...
Special weather statement, Apr 3, 10:45 AM CDT, 1 hour before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040300-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT MON APR 3 2000

DUE TO SUBSTANTIAL RAINS TRIGGERED BY PASSING UPPER LEVEL
DISTURBANCES THE AIRMASS OVER NORTH AND MUCH OF CENTRAL MISSISSIPPI
HAS STABILIZED THIS MORNING. HOWEVER AREAS IN THE SOUTHEAST COUNTIES
ARE STILL UNSTABLE...AS A RESULT THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN SOUTHEAST MISSISSIPPI TODAY.

ISOLATED THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS...HEAVY
RAINFALL AND SOME HAIL. FLASH FLOODING WILL CONTINUE TO BE THE MAIN
THREAT THROUGH THE AFTERNOON AND EARLY EVENING HOURS AS ADDITIONAL
RAINFALL ODN SATURATED GROUNDS WILL CONTINUE TO INFLATE PROBLEMS.

EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE
LATEST WEATHER CONDITIONS.

FOR INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningJANConcordia44 min
Apr 3, 1:25 AM CDTFlash Flood WarningJANTensas6 hr
Apr 3, 2:00 AM CDTSevere Thunderstorm WarningJANConcordia45 min
Apr 3, 3:11 AM CDTSevere Thunderstorm WarningJANFranklin, Richland34 min
Apr 3, 3:46 AM CDTSevere Thunderstorm WarningJANMadison29 min
Apr 3, 4:36 AM CDTSevere Thunderstorm WarningJANFranklin24 min
Apr 3, 4:55 AM CDTFlash Flood WarningJANEast Carroll, Franklin, Madison, Richland6 hr
Apr 3, 5:05 AM CDTSevere Thunderstorm WarningJANMadison40 min
Apr 3, 5:43 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia47 min
Apr 3, 11:35 AM CDTFlash Flood WarningJANCatahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.